Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 90, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2004, 1:02 PM EST for Parke County, Vermillion County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 1:02 PM EST (18:02 UTC)
- Expired
- Jun 15, 2004, 1:45 PM EST
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS53 KIND 151802
SVRIND
INC121-165-151845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
102 PM EST TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKE COUNTY IN WEST CENTRAL INDIANA
CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA
* UNTIL 145 PM EST
* AT 1259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MONTEZUMA...OR
ABOUT 24 MILES NORTH OF TERRE HAUTE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MECCA AROUND 110 PM EST
BLOOMINGDALE AROUND 120 PM EST
MARSHALL AROUND 130 PM EST
JUDSON AROUND 135 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3988 8711 3987 8704 3972 8704 3972 8711
3973 8712 3973 8749 3974 8750 3990 8750
3994 8711
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 AM EST, 9 hours 47 minutes earlier.
Area forecast discussion, Jun 15, 3:15 AM EST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EST WED JUN 15 2004 .DISCUSSION...WHETHER TO CONTINUE FLOOD WATCH...POPS AND TIMING OF THUNDERSTORMS CONTINUE TO BE MAIN FORECAST ISSUES. MODELS INDICATE THERE SHOULD BE QUITE A BIT OF RAIN GOING ON IN OUR SOUTH. BUT LAST SEVERAL HOURS THERE HAVE ONLY BEEN LIGHT SHOWERS ACROSS SOUTHERN INDIANA WITH A SMALL AREA OF THUNDERSTORMS OVER WESTERN KENTUCKY. GIVEN WHATS GOING AND THAT MODELS DRY THINGS OUT SOME LATER TODAY AND EARLY TONIGHT...I HAVE DOUBTS THERE WILL BE ENOUGH RAIN TO KEEP FLOOD WATCH GOING. HOWEVER WITH ONE HOUR FLASH FLOOD GUIDANCE VALUES LESS THAN AN INCH...PRECIPITABLE WATER AMOUNTS AROUND 2 INCHES AND HPC GRAPHICS SHOWING ISOLATED FFA POTENTIAL WILL CONTINUE FLOOD WATCH FOR OUR NORTHERN AND CENTRAL ZONES THROUGH LATE WEDNESDAY NIGHT. IN THE SHORT TERM MODELS ARE IN GENERAL AGREEMENT. HOWEVER MESOETA PRECIP FIELDS MATCH UP BETTER WITH ONGOING PRECIP EVEN THOUGH ITS AMOUNTS MAY BE A BIT HIGH. SO WILL FOLLOW IT CLOSELY TODAY AND TONIGHT. MODELS MOVE LOW LEVEL LOW PRESSURE TROUGH NORTH ACROSS OUR FORECAST AREA BY EARLY AFTERNOON. WILL KEEP POPS IN LIKELY CATEGORY UNTIL IT MOVES BY AND THEN IN CHANCE CATEGORY ALL BUT FAR NORTHWEST THIS AFTERNOON WHERE IT STILL BE LIKELY. H5 TROUGH MOVES EAST ACROSS OUR REGION PER MODELS TONIGHT AND MODELS SHOW DECENT UVV. THUS POPS ONE AGAIN SHOULD BE IN LIKELY CATEGORY. DYNAMICS MORE IFFY FOR SIGNIFICANT PRECIPITATION THURSDAY AND THURSDAY NIGHT. SO WILL GO ALONG WITH PREVIOUS FORECAST POPS THOSE PERIOD. AVN MOVES A SPURIOUS VORT MAX OUR WAY BY LATE FRIDAY. IT HAS 6 HOUR RAIN AMOUNTS AROUND 3 INCHES...WHILE ETA IS DRY. SINCE OTHER MODELS SHOW PRACTICALLY NOTHING WILL GO WITH DRY ETA FRIDAY AND FRIDAY NIGHT. WILL RAISE MAX TEMPERATURES A LITTLE SOUTH TODAY DUE TO MORE SUN AS DRY SLOT WORKS NORTH INTO OUR FORECAST AREA. ALSO WILL TEMPERATURES A FEW DEGREES FRIDAY AND SATURDAY PER NEW MODEL DATA. ONLY MINOR CHANGES MADE TO REST OF FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH WED AND WED NIGHT NORTHERN 2/3 OF CWA. && JEH
Hazardous weather outlook, Jun 15, 5:55 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 AM EST TUE JUN 15 2004 INZ021-028>031-035>049-054>057-161100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS- HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN-PARKE-PUTNAM- RANDOLPH-RUSH-SHELBY-TIPPECANOE-TIPTON-VERMILLION-WARREN- 555 AM EST TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PART OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. EVEN THOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS OR BRIEF HEAVY RAINFALL...SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING SECTIONS OF THE WABASH AND WHITE RIVERS.. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND ALSO SATURDAY AFTERNOON AND SATURDAY NIGHT. LOCALLY HEAVY RAINFALL MAY OCCUR BOTH WEDNESDAY AND THURSDAY. THERE IS ALSO A SLIGHT CHANCE FOR SEVERE WEATHER WEDNESDAY AND THURSDAY. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS. SEE THE LATEST RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. THERE IS A SLIGHT CHANCE OF SPOTTER ACTIVATION WEDNESDAY AND THURSDAY. INZ051>053-060>065-067>072-161100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE-OWEN-SULLIVAN-VIGO- 555 AM EST TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PART OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW MAY THUNDERSTORMS MAY CONTAIN GUSTY WINDS OR BRIEF HEAVY RAINFALL...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING SECTIONS OF THE WABASH AND WHITE RIVERS.. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...EARLY FRIDAY..AND ALSO SATURDAY AFTERNOON AND SATURDAY NIGHT. LOCALLY HEAVY RAINFALL MAY OCCUR BOTH WEDNESDAY AND THURSDAY. AN ISOLATED SEVERE STORM IS POSSIBLE BOTH WEDNESDAY AND THURSDAY. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS. SEE THE LATEST RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. THERE IS A SLIGHT CHANCE OF SPOTTER ACTIVATION WEDNESDAY AND THURSDAY. EH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:20 PM EST | Flash Flood Warning | IND | Fountain, Parke, Vermillion | 55 min |
| Jun 15, 2:11 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 49 min |
| Jun 15, 6:22 PM EST | Flash Flood Warning | IND | Jennings | 113 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.